| Catalog Number |
0073310 |
| Medical Device Problem Code |
Disconnection (1171)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the patient has a bulb (jp) drain that came disconnected from the tubing.Drain was cleaned and placed back together by floor nurses.The tube was placed inside the bulb connection as it could not fit over the connection.The tube was taped at the connection to the bulb.This was a davol drain.Could not determine the exact product code.Sample saved for vendor confirmation.The drain was placed during a spinal surgery.There was no serious harm reported.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: indications for use: wound drains are used to remove exudates from wound sites.Contraindications: none known.Precautions: 1.Ensure that the wound site is dry and free of debris before closure.2.The surgeon must determine the number of drains needed for an effective drainage of the entire wound site.3.The junction between the tubing and tissue at the drain entrance site must be air-tight for effective functioning of the system.4.If the drain is occluded, irrigation and/or aspiration of the drain may be required.5.The quality and quantity of drained fluid must be regularly monitored and reported to the surgeon.6.Reservoir, once full, must be emptied per hospital protocols.Failure to do so will result in incomplete drainage.7.Suction must be discontinued prior to the removal of the drain.8.Before starting the drainage procedure, ensure that all the connections are tight and free of any obstructions within the drainage pathway.Connections to check are: i) drain to suction source.Ii) y-connector (when applicable): drain to y-connector.Y-connector to suction source.Warnings: 1.An effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir must be maintained in order for the system to function properly.If the system is not maintained properly, surgical complications including hematomas may result.2.In the event of occlusion of the drain, all wound drainage ceases.Careful attention to the drain will minimize the probability of this problem.If occlusion does occur, the drain can be aspirated by connecting suction to the reservoir outlet or temporarily disconnecting the drain from the evacuator and applying suction directly to the drain.3.If an air-tight seal between the drain and the skin (where the drain emerges from) is not achieved, then air leak must be rectified, or the system must be converted to open drainage.4.An airtight seal between all system components (drain, adaptor, y-connector, crab-claw, evacuator and tube ends) is necessary for intended system function.5.Leaving the drain implanted for any period of time so as to cause tissue ingrowth around the drain can interfere with easy removal and may affect the performance of the drain.The surgeon should monitor the patient¿s rate of wound healing.6.Drain perforations must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.7.To avoid the possibility of drain damage or breakage, please follow these steps: a.Avoid suturing through drains.B.Drains should lie flat and in line with the skin exit areas.C.Particular care should be taken to avoid any obstacles to the drain exit path.D.Drains should be checked for free motion during closure to minimize the possibility of breakage.E.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments as these could cause cuts or nicks and lead to subsequent structural failure of the drain.F.Surgical removal may be necessary if drain is difficult to remove or breaks.8.This is a single use device; do not reuse.9.Do not re-sterilize.10.Blood collected using bd¿ drain evacuator should not be re-infused as it may be a cause of potential infection.11.Bd drain products should not be used in patients who are allergic to any of the materials used in these products.12.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Note: when using trocar with drain, care should be taken as the sharp and pointed edge of trocar could result in serious injury.After removal of trocar from the drain, please dispose it as per the hospital protocol in the appropriate biohazard/sharp's container.Correction: e.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.The label is found to be adequate, and it states: precautions: 3.The junction between the tubing and tissue at the drain entrance site must be air-tight for effective functioning of the system.Warnings: 1.An effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir must be maintained in order for the system to function properly.If the system is not maintained properly, surgical complications including hematomas may result.Complications: 5.In the event an air-tight seal is not achieved, the evacuator will rapidly fill with air from the leak; subsequent drainage to the evacuator will occur only if allowed by gravity and wound exudate forcing the flow.Entry into the evacuator is allowed only by displacement of air in the evacuator by wound exudate flow.In this displacement process, air reflux from the evacuator to the wound can occur and increase the likelihood of back contamination across the anti-reflux valve.In the event of drain occlusion by fibrin, clots, or other particulate matter, all wound drainage ceases.6.The advantages of wound drainage, particularly closed system drainage, are lost if an air-tight seal between the drain and the skin where the drain emerges is not achieved; the drain is allowed to become occluded a dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Correction: d,e.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description